MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD ALL PURPOSE URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD ALL PURPOSE URETHRAL CATHETER
Model Number 0094140
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was found difficult to insert inside the bladder which caused the sphincter to spasm; also the patient experienced incomplete bladder urination due to the use of catheter.The complainant reportedly stated that the newer bard catheters measured about 0.020 of an inch larger in diameter when compared with older bard 9414 catheters.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the device meets specifications.The product was not used for diagnostic or treatment purposes, as the samples were returned unopened.The product had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.A dhr review was not required as the investigation was unconfirmed.Therefore, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.With funnel end 16¿ (40.6cm) length, two eyes, x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.U.S.Product.Packaged in mexico caution: federal (usa) law restricts this device to sale by or on the order of a physician.Single use do not use if package is damaged.Do not resterilize keep away from sunlight" correction: d,h h11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD ALL PURPOSE URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10730103
Report Number1018233-2020-20376
Device Sequence Number1926645
Product Code KOD
UDI-Device Identifier00801741034022
UDI-Public(01)00801741034022
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Model Number0094140
Device Catalogue Number0094140
Device Lot NumberNGER4549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;